Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Coming Off Depakote

I'm currently taking 750mg of depakote daily (at night). Have been for three years. I want to eventually wean myself off this med with the help of my psych of course.  Is the detox difficult?  I've heard it can be.  Right now I'm slowly detoxing from 10mg flouxetine daily.  It's a little uncomfortable on the second day of this but I'm also taking xanax which helps some.  I will eventually get off of celexa also (20g daily)  Is that one hard to withdraw from??  At the same time, I've just started taking 150mg wellbutrin xr daily.  I know I can expect to be on a rough ride for quite awhile as I work my way off some of these things.  I figure it will take months but I'm willing to wait it out and go slow.  Anyway, just curious about the withdrawal part of depakote/celexa/fluoxetine.  Will the Xanax be enought to help me weather the storm.  Doc said I can take up to .25mg of it three times  daily as needed.  Is there a better drug that would work?  Klonopin? Valium?
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Klonopin is as effective, longer acting, a smoother but xanax is also good, so listen to your doc.   Depakote withdrawal is the most worrisome because it suppresses an active brain, so has to be done slowly, and your doctor may substitute another less potent med to cover you through part of that withdrawal.The others is done slowly will also be covered by depakote in regard to potential seizures.
Avatar universal
I came off depakote with no problem.  No withdrawals when weaned off by my doctor.  Depakote is a mood stabilizer and you are now asking what is a could anti anxiety medication. I can't take those because of side effects and my history of drug and alcohol abuse but best of luck.  I hope you get some replies here to help you.
Avatar universal
i have been taking 1000mg of depakote daily (500mg in the a.m. and 500mg in the p.m.) for alcohol-withdrawal related seizures  i stopped drinking on my own for one week and had two seizures within a half an hour of each other and ended up in the emergency room and stayed in the hospital for a week.  they said i didn't need to take the depakote anymore but put me on it for precautionary reasons for one month.  i want to stop taking it--any comments?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area